EconPapers    
Economics at your fingertips  
 

Discrete-response state space models with conditional heteroscedasticity: An application to forecasting the federal funds rate target

Stefanos Dimitrakopoulos and Dipak K. Dey

Economics Letters, 2017, vol. 154, issue C, 20-23

Abstract: We propose a state space mixed model with stochastic volatility for ordinal-response time series data. For parameter estimation, we design an efficient Markov chain Monte Carlo algorithm. We illustrate our method with an empirical study on the federal funds rate target. The proposed model provides better forecasts than alternative specifications.

Keywords: Conditional heteroscedasticity; Markov chain Monte Carlo; Discrete responses; State-space model (search for similar items in EconPapers)
JEL-codes: C11 C15 C22 (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0165176517300575
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:ecolet:v:154:y:2017:i:c:p:20-23

DOI: 10.1016/j.econlet.2017.02.012

Access Statistics for this article

Economics Letters is currently edited by Economics Letters Editorial Office

More articles in Economics Letters from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:ecolet:v:154:y:2017:i:c:p:20-23